Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Changing meds
Nov 18, 2007

Hi there,

The options I have in Brazil are:

Abacavir- Amprenavir Didanosina- Efavirenz-Estavudina-Indinavir- Lamivudina-Lopinavir+ritonavir- Nelfinavir-Nevirapina-Ritonavir-Saquinavir-Tenofovir-Zidovudina.

Please what do you think it could be a good option for me to avoid gaining or losing fat? Thanks

Response from Dr. Wohl

Tenofovir and abacavir have not been linked to loss of body fat. A recent study also suggests that lopinavir+ritonavir has a low risk of fat loss, especially when taken with tenofovir and lamivudine. Efavirenz had a greater risk but this was fairly low when tenofovir and lamivudine were also part of the regimen. Zidovudine, increased the risk of fat loss with both lopinavir and efavirenz in this study.

Other data suggest abacavir should carry a similar risk as tenofovir.

I would avoid indinavir ad nelfinavir and amprenavir, There are less data about nevirapine but it may be similar to efavirenz.

All regimens studied have been found to increase weight, so it is hard to choose one drug or combination that is best in this regard.

So, I would consider using tenofovir or abacavir PLUS lamivudine PLUS lopinavir/ritonavir or efavirenz. Selection will depend on other factors such as how many pills you want to take, how many times a day you can take medications, and other side effects.

DW



Previous
Is there any benefit to Intensification?
Next
Nurse in training stuck my son with a used needle by mistake.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement